Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 325, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2015, 7:40 PM EDT for Gadsden County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 7:40 PM EDT (23:40 UTC)
- Expired
- Jul 21, 2015, 8:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:03 PM EDT | TSTM WND DMG | 3 Wsw Quincy, FL | TREE DOWN ON KINGSWOOD ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS52 KTAE 212340
SVRTAE
FLC039-220045-
/O.NEW.KTAE.SV.W.0325.150721T2340Z-150722T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 845 PM EDT
* AT 740 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR QUINCY...AND MOVING NORTHWEST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...GREENSBORO...GRETNA...QUINCY AIRPORT...MOUNT PLEASANT...
HARDAWAY...DOUGLAS CITY...SAWDUST...SANTA CLARA AND JUNIPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3056 8484 3071 8475 3071 8474 3063 8453
3049 8462
TIME...MOT...LOC 2340Z 114DEG 6KT 3059 8465
$$
42-DVD3 follow-up statements
287 WWUS52 KTAE 220009 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 809 PM EDT TUE JUL 21 2015 FLC039-220045- /O.CON.KTAE.SV.W.0325.000000T0000Z-150722T0045Z/ GADSDEN FL- 809 PM EDT TUE JUL 21 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL GADSDEN COUNTY... AT 809 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUINCY...MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... QUINCY...GREENSBORO...GRETNA...QUINCY AIRPORT...DOUGLAS CITY... SAWDUST...SANTA CLARA AND JUNIPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3054 8477 3066 8467 3063 8453 3049 8462 TIME...MOT...LOC 0009Z 098DEG 5KT 3055 8465 $$ 42-DVD
076 WWUS52 KTAE 220018 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 818 PM EDT TUE JUL 21 2015 FLC039-220045- /O.CON.KTAE.SV.W.0325.000000T0000Z-150722T0045Z/ GADSDEN FL- 818 PM EDT TUE JUL 21 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL GADSDEN COUNTY... AT 817 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUINCY...MOVING SOUTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... QUINCY AND SAWDUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3053 8475 3060 8470 3056 8457 3049 8462 TIME...MOT...LOC 0017Z 010DEG 5KT 3054 8466 $$ 42-DVD
049
WWUS52 KTAE 220041
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
841 PM EDT TUE JUL 21 2015
FLC039-220050-
/O.EXP.KTAE.SV.W.0325.000000T0000Z-150722T0045Z/
GADSDEN FL-
841 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GADSDEN COUNTY WILL
EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3053 8475 3060 8470 3056 8457 3049 8462
TIME...MOT...LOC 0039Z 114DEG 6KT 3054 8466
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:09 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 21, 3:09 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT TUE JUL 21 2015
.Near Term [Through Tonight]...
A line of storms that formed along a surface trough just north of
our Alabama and Georgia counties this afternoon should remain
continuous as it moves southeast through the region. The potential
for strong downdrafts will exist within this line as a high
SBCAPE/dTheta-E environment awaits its arrival. Elsewhere only
isolated seabreeze showers and storms have been forming near the
Florida coast. So far, they've remained quite shallow. Outflow
interactions between these storms may generate new, stronger storms
as they interact with the approaching line later this evening. All
convection over land should come to an end by around 03z. Coastal
showers are expected once again tomorrow morning.
.Short Term [Wednesday Through Thursday Night]...
Stacked high pressure will remain in place over the northern Gulf
while a series of +PV anomalies continues to swing through an upper
lever trough in southeastern Canada. With 1000-700mb flow from the
west at less than 10 knots, we would normally see a typical sea-
breeze pattern favoring convection in north Florida that doesn't
move inland much. However, with the influence of the surface trough
to our north associated with the upper level +PV anomaly, we're
expecting another few days of active convection across the area,
with storms moving in from the north across southeast Alabama and
southwest Georgia in the early afternoon periods. Dew points will
stay in the 70s with models showing PW values of around 1.8-2", so
moisture will be plentiful for these storms as will instability with
model mid-level lapse rates around 6-6.5 C/km both days and
afternoon SBCAPE values around 3000 J/kg. Some of these storms will
be capable of producing downbursts with damaging wind gusts and
possibly some small hail. Temperatures will peak in the mid 90s
Wednesday, low-mid 90s Thursday, dipping to the mid 70s overnight.
.Long Term [Friday Through Tuesday]...
Upper level ridging along the southern states will slowly retreat
westward. Meanwhile, the trough in southeastern Canada will lift off
the Atlantic coastline only to be replaced by another trough in
roughly the same spot. This upper level pattern will allow a series
of surface troughs and weak fronts to push across the southeast and
keep us in an active pattern for convection, especially when
combined with our summer sea-breeze pattern. PoPs Friday and
Saturday will be around 40-60%, lowering to a more normal 30-40%
Sunday through Tuesday between when the first upper level trough
lifts off the east coast and the second one replaces it mid-next
week. Temperatures will be near normal- peaking in the low 90s
during the day and cooling to the mid 70s overnight.
&&
.Aviation...
[Through 18Z Wednesday] VFR will prevail outside of thunderstorms
for the duration of the TAF. The best chance for storms will be
at DHN and ABY this afternoon, followed by VLD later this evening.
There remains a low chance for patchy MVFR visibilities tomorrow
morning, too low to mention in the TAF.
&&
.Marine...
A tight surface pressure gradient will allow west-southwest winds
around 10-15 kts with seas 2-3 ft to prevail through the early
weekend, then high pressure will prevail, allowing lighter winds
and seas to return to the coastal waters.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected this week with
high relative humidity and scattered to numerous storms each day.
&&
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 77 94 77 / 30 40 20 50 20
Panama City 81 91 79 89 80 / 40 30 20 30 30
Dothan 75 96 76 94 76 / 50 50 20 40 30
Albany 76 96 76 93 76 / 30 40 20 50 30
Valdosta 75 97 76 94 76 / 40 50 20 50 30
Cross City 77 93 77 91 77 / 30 40 30 50 30
Apalachicola 80 92 79 91 80 / 30 30 30 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Leon-Liberty-North
Walton-South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Calhoun-Clay-Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 21, 4:30 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 ESE ABBEVILLE 31.55N 85.16W
07/21/2015 HENRY AL LAW ENFORCEMENT
ADDITIONAL TREE DOWN ALONG STATE HIGHWAY 10 EAST.
&&
DVDLocal storm report, Jul 21, 5:04 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 4 W KOLOMOKI MOUNDS SP 31.46N 85.00W
07/21/2015 EARLY GA 911 CALL CENTER
ONE TREE DOWN AT HWY 39N NEAR SMITH ROAD.
0435 PM TSTM WND DMG 4 W CENTERVILLE 31.27N 84.96W
07/21/2015 EARLY GA 911 CALL CENTER
ONE TREE DOWN AT FRYER ROAD AND DAMASCUS HILTON ROAD.
&&
JLFLocal storm report, Jul 21, 5:36 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BACONTON 31.38N 84.16W
07/21/2015 MITCHELL GA 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN BACONTON
&&
DVDLocal storm report, Jul 21, 5:45 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG HARTFORD 31.11N 85.69W
07/21/2015 GENEVA AL 911 CALL CENTER
POWER LINE DOWN IN HARTFORD
&&
DVDLocal storm report, Jul 21, 6:14 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 2 ENE CHANCELLOR 31.19N 85.85W
07/21/2015 GENEVA AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 64
0505 PM TSTM WND DMG 1 N COFFEE SPRINGS 31.18N 85.91W
07/21/2015 GENEVA AL 911 CALL CENTER
2 TREES DOWN ON COUNTY ROAD 13
&&
DVDLocal storm report, Jul 21, 7:04 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 SSW ALPINE HEIGHTS 30.71N 86.22W
07/21/2015 WALTON FL 911 CALL CENTER
A FEW TREES WERE DOWNED ALONG BOB SIKES ROAD.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:14 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 16 hr |
| Jul 21, 6:20 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 55 min |
| Jul 21, 6:24 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 30 min |
| Jul 21, 7:23 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.